Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 28, 2018, 1:21 AM CDT for Butler County, Warren County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 28, 2018, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 69 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.0
The text
As transmitted.
472
WWUS83 KLMK 280621
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
121 AM CDT THU JUN 28 2018
KYZ061-071-280645-
Warren-Butler-
121 AM CDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER AND NORTHWESTERN
WARREN COUNTIES...
At 121 AM CDT, a strong thunderstorm was located near Morgantown,
moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bowling Green, Morgantown, Crestmoor, Memphis Junction, Woodbury,
Mining City, Dimple, Leetown, Rockland and Sharer.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3712 8689 3726 8676 3717 8640 3714 8636
3689 8645 3711 8690
TIME...MOT...LOC 0621Z 290DEG 24KT 3715 8672
$$
RJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:28 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 28, 12:28 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Louisville KY 128 AM EDT Thu Jun 28 2018 ...Updated Aviation Discussion... .Forecast Update... Issued at 915 PM EDT Wed Jun 27 2018 Updated the forecast to remove the Flash Flood Watch which has expired and adjust POPs through the overnight hours. Late this evening convection was waning in intensity and coverage especially over south central KY. Anticipate any remaining isld-sct showers to be lighter in nature through the early morning hours. After 2-3 am, high-res models indicate an increase in showers/storms mainly over central and southern portions of KY. Have increased POPs to 30-50% between 6-12Z to account for this. Showers and storms should sink south into TN shortly after sunrise. North of the convection over portions of north central KY and south central IN, there is a decent fog signal with patchy dense fog possible. Therefore added patchy to areas of fog in this region late tonight into Thu morning. Any fog should quickly mix out after sunrise. Low temps still look to range through the upper 60s to lower 70s. && .Short Term...(This evening through Thursday) Issued at 145 PM EDT Wed Jun 27 2018 Upper trof axis currently swinging into the Ohio Valley, and starting to trigger convection as it interacts with a nearly stationary surface boundary over Kentucky, and a tropical air mass. These storms are firing over areas that received the heaviest rains over the last few days, and flash flooding remains the primary threat with 1-hr FFG less than 1 inch in many spots. SVR threat is also on the table given 30-40 kt mid-level winds. This and decent shear in the lowest 1 km will support a pulse damaging wind threat, and a few storms near the boundary could exhibit low-topped supercell characteristics. POPs taper down tonight, and even with just partial clearing, the light winds and abundant moisture could support patchy dense fog by daybreak Thursday. Not enough confidence in the clearing to mention. For Thursday, ridging aloft will limit our POPs. However, moisture pooling along the stalled boundary from western into south-central Kentucky will lead to isolated to scattered convection once again. Max temps should just touch 90, with dewpoints high enough to push heat indices near 100. .Long Term...(Thursday night through Wednesday) Issued at 315 PM EDT Wed Jun 27 2018 Thursday Night - Saturday Night... Strong upper ridging will build into the region late this week and into the weekend. This will result in less rain chances but also an increase in heat and humidity. Soundings indicate a decent cap over the region should limit POPs to 20-30% at most through Sat night. Temperatures will rise into the lower 90s for highs Fri-Sat with Sat being the hottest day. With dewpts increasing into the mid 70s, resultant max heat indices will range from 100-105 west of I-65 on Fri and 100-105 area wide on Sat (just shy of Heat Advy criteria). Sunday - Wednesday... The upper ridge will give way to a quick moving upper trough Sun/Mon bringing better chances for showers and storms back to the region. Then an upper ridge builds back in over the central U.S. toward mid week. We look to be on the periphery of this ridge so continued isld-sct chances for t-storms will continue to be possible each day. Although temps will cool a few degrees for next week, expect typical hot, humid summer conditions with highs in the upper 80s/lower 90s and heat indices ranging from the mid 90s to around 100 each day. && .Aviation...(06Z TAF Issuance) Issued at 128 AM EDT Thu Jun 28 2018 Main concern for any shower or storm activity overnight and into the morning on Thursday will be at BWG. A frontal boundary is currently situated between HNB/SDF/LEX to the north and BWG to the south, and it will continue to sink toward BWG through the morning. Expect isolated to widely scattered showers/storms along this feature through the morning, however will only mention VCSH at BWG for now given uncertainty in just how much coverage we'll see. Outside of any shower or storm, ceilings should stay just on the VFR/MVFR threshold, with light and variable winds also noted. At SDF/HNB/LEX, conditions should stay dry with most sky cover and/or ceilings staying just on the VFR side of things. There is some concern for fog toward dawn, most likely at LEX, as a very moist low level atmosphere is in place. Clouds will be the limiting factor to conditions really tanking, nevertheless LEX/HNB will have the best shot at the lowest visibilities toward dawn. Shower and storm focus should stay down around BWG later today, with Sct-Bkn cu around 4 k feet and mainly light and variable winds. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...AMS Short Term...RAS Long Term...AMS/EER Aviation...BJS
Hazardous weather outlook, Jun 27, 7:30 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 830 PM EDT Wed Jun 27 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290030- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 830 PM EDT Wed Jun 27 2018 /730 PM CDT Wed Jun 27 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible this evening. Heavy rainfall could result in localized flooding, and a few of the stronger storms could produce locally damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat and humidity will return to the region later in the week, with heat index values possibly exceeding 100 degrees Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters should report any wind damage or flooding. AMS
In the hours before
Special weather statement, Jun 28, 12:55 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
1255 AM CDT THU JUN 28 2018
KYZ062-063-074-280630-
Hart-Edmonson-Barren-
1255 AM CDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HART...NORTHERN
BARREN AND EASTERN EDMONSON COUNTIES...
At 1255 AM CDT, a strong thunderstorm was located near Brownsville,
moving southeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Glasgow, Brownsville, Horse Cave, Cave City, Park City, Chalybeate,
Coral Hill, Pritchardsville, Lecta and Goodnight.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3705 8612 3706 8612 3707 8618 3708 8620
3710 8622 3710 8624 3714 8633 3729 8624
3716 8579 3693 8586
TIME...MOT...LOC 0555Z 297DEG 31KT 3715 8616
RJSSpecial weather statement, Jun 28, 1:10 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
110 AM CDT THU JUN 28 2018
KYZ026-280645-
Ohio-
110 AM CDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OHIO COUNTY...
At 110 AM CDT, a strong thunderstorm was located near Livermore,
moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hartford, Beaver Dam, Centertown, Mchenry, Rockport, Horse Branch,
Heflin, Rosine, Wysox and Simmons.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3738 8709 3746 8710 3748 8713 3748 8711
3753 8706 3746 8667 3733 8679 3733 8682
3731 8682 3722 8690 3723 8692 3724 8691
3724 8694 3726 8696 3727 8698 3732 8699
3736 8703 3737 8707 3733 8710 3735 8714
TIME...MOT...LOC 0610Z 298DEG 26KT 3743 8708
RJSSpecial weather statement, Jun 28, 1:20 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Louisville KY
120 AM CDT THU JUN 28 2018
KYZ075-081-280700-
Monroe-Cumberland-
120 AM CDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTHERN CUMBERLAND
COUNTIES...
At 120 AM CDT, a strong thunderstorm was located over Tompkinsville,
moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tompkinsville, Littrell, Meshack, Modoc, Blythe, Harlan Crossroads,
Ellington, Peytonsburg, Raydure and Emberton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3662 8572 3666 8583 3682 8576 3674 8525
3663 8530 3661 8548
TIME...MOT...LOC 0620Z 289DEG 21KT 3672 8565
RJSSpecial weather statement, Jun 28, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
121 AM CDT THU JUN 28 2018
KYZ061-071-280645-
Warren-Butler-
121 AM CDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER AND NORTHWESTERN
WARREN COUNTIES...
At 121 AM CDT, a strong thunderstorm was located near Morgantown,
moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bowling Green, Morgantown, Crestmoor, Memphis Junction, Woodbury,
Mining City, Dimple, Leetown, Rockland and Sharer.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3712 8689 3726 8676 3717 8640 3714 8636
3689 8645 3711 8690
TIME...MOT...LOC 0621Z 290DEG 24KT 3715 8672
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:08 PM CDT | Special Weather Statement | LMK | Allen | 37 min |
| Jun 28, 12:55 AM CDT | Special Weather Statement | LMK | Edmonson | 35 min |
| Jun 28, 1:10 AM CDT | Special Weather Statement | LMK | Ohio | 35 min |
| Jun 28, 1:20 AM CDT | Special Weather Statement | LMK | Monroe | 40 min |
| Jun 28, 1:32 AM CDT | Special Weather Statement | LMK | Metcalfe | 43 min |
| Jun 28, 1:40 AM CDT | Areal Flood Advisory | LMK | Monroe | 2 hr |
| Jun 28, 1:47 AM CDT | Special Weather Statement | LMK | Barren, Butler, Warren | 43 min |
| Jun 28, 1:50 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson | 40 min |
| Jun 28, 2:09 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 36 min |
| Jun 28, 2:24 AM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jun 28, 2:35 AM CDT | Special Weather Statement | LMK | Barren, Butler, Edmonson, Metcalfe, Ohio, Warren | 25 min |
| Jun 28, 2:57 AM CDT | Special Weather Statement | LMK | Cumberland, Metcalfe | 33 min |
| Jun 28, 2:59 AM CDT | Special Weather Statement | LMK | Ohio | 46 min |
| Jun 28, 3:10 AM CDT | Flash Flood Warning | LMK | Clinton, Cumberland | 2 hr |
| Jun 28, 3:17 AM CDT | Areal Flood Advisory | LMK | Ohio | 118 min |
| Jun 28, 3:32 AM CDT | Special Weather Statement | LMK | Edmonson | 28 min |
| Jun 28, 3:47 AM CDT | Special Weather Statement | LMK | Ohio | 43 min |
| Jun 28, 4:19 AM CDT | Special Weather Statement | LMK | Butler | 41 min |
| Jun 28, 4:21 AM CDT | Special Weather Statement | LMK | Metcalfe | 24 min |
| Jun 28, 4:30 AM CDT | Areal Flood Advisory | LMK | Metcalfe | 2 hr |
| Jun 28, 3:09 PM CDT | Special Weather Statement | LMK | Cumberland | 36 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.